MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT; PRSTHSISKNEE,PATLLOFMRTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT; PRSTHSISKNEE,PATLLOFMRTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMER
Catalog Number 71420182
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgical intervention was performed due to pain.The right tibial baseplate and the ps tibial insert were revised.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the attached photos does show significant wear on these devices.The devices were manufactured in 2008.A clinical evaluation was conducted and this case reports that a revision surgery was performed due to pain.The initial implantation occurred 10 years prior to the revision.During the revision the right tibial baseplate and ps tibial insert was revised.Two undated x-rays were provided and the components appear well positioned with maybe some radiolucency around the femoral component but can¿t be confirmed if loosening without the revision report.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported pain cannot be determined.Should additional information become available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT
Common Device Name
PRSTHSISKNEE,PATLLOFMRTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8197564
Report Number1020279-2018-02898
Device Sequence Number2262107
Product Code JWH
UDI-Device Identifier03596010206336
UDI-Public03596010206336
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2018
Device Catalogue Number71420182
Device Lot Number08ET20533
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;